Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 53
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Otera, Daniele Ettore 2016. Topological tameness conditions of spaces and groups: Results and developments∗. Lithuanian Mathematical Journal, Vol. 56, Issue. 3, p. 357.

    Chernov, Vladimir and Nemirovski, Stefan 2013. Cosmic Censorship of Smooth Structures. Communications in Mathematical Physics, Vol. 320, Issue. 2, p. 469.

    Knapp, A. C. 2013. Symplectic Structures on the Cotangent Bundles of Open 4-Manifolds. International Mathematics Research Notices,

    Asok, A. and Doran, B. 2010. On Unipotent Quotients and some -contractible Smooth Schemes. International Mathematics Research Papers,

    Otera, Daniele Ettore and Russo, Francesco 2009. On the WGSC Property in Some Classes of Groups. Mediterranean Journal of Mathematics, Vol. 6, Issue. 4, p. 501.

    Pawałowski, Krzysztof 2008. Smooth circle actions on highly symmetric manifolds. Mathematische Annalen, Vol. 341, Issue. 4, p. 845.

    Guilbault, Craig R. 2007. A solution to de Groot’s absolute cone conjecture. Topology, Vol. 46, Issue. 2, p. 89.

    Conner, G. Mihalik, M. and Tschantz, S. 2006. Homotopy of ends and boundaries of CAT(0) groups. Geometriae Dedicata, Vol. 120, Issue. 1, p. 1.

    Díaz-Cano, A. González-Gascón, F. and Peralta-Salas, D. 2006. On scattering trajectories of dynamical systems. Journal of Mathematical Physics, Vol. 47, Issue. 6, p. 062703.

    Ontaneda, Pedro 2005. Cocompact CAT(0) spaces are almost geodesically complete. Topology, Vol. 44, Issue. 1, p. 47.

    Чернавский, Алексей Викторович and Chernavskii, Aleksei Viktorovich 2005. О работах Л. В. Келдыш и ее семинара. Успехи математических наук, Vol. 60, Issue. 4, p. 11.

    Laudenbach, François 1995. Engouffrement symplectique et intersections lagrangiennes. Commentarii Mathematici Helvetici, Vol. 70, Issue. 1, p. 558.

    1995. Riemannian Geometry.

    Kramer, Linus 1994. The topology of smooth projective planes. Archiv der Mathematik, Vol. 63, Issue. 1, p. 85.

    Abate, Marco and Heinzner, Peter 1992. Holomorphic actions on contractible domains without fixed points. Mathematische Zeitschrift, Vol. 211, Issue. 1, p. 547.

    Wright, David G. 1992. Contractible open manifolds which are not covering spaces. Topology, Vol. 31, Issue. 2, p. 281.

    Forstnerič, F. and Stout, E. L. 1991. A new class of polynomially convex sets. Arkiv för matematik, Vol. 29, Issue. 1-2, p. 51.

    Pawałowski, Krzysztof 1989. Fixed point sets of smooth group actions on disks and Euclidean spaces. Topology, Vol. 28, Issue. 3, p. 273.

    Venema, Gerard A 1989. Neighborhoods of compacta in 4-manifolds. Topology and its Applications, Vol. 31, Issue. 1, p. 83.

    Bryant, John L. and Pacheco, Peter S. 1988. K-i obstructions to factoring an open manifold. Topology and its Applications, Vol. 29, Issue. 2, p. 107.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 58, Issue 3
  • July 1962, pp. 481-488

The Piecewise-Linear Structure of Euclidean Space

  • John Stallings (a1)
  • DOI:
  • Published online: 24 October 2008

It is known that, for n ≤3, ‘ought to have’ can truthfully be replaced by ‘has’ (see (4), and (5), Cor. 6·6). In this paper, this conjecture will be proved for n ≥ 5. The only unsolved case then will be in dimension four.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(4)E. E. Moise , Affine structures in 3-manifolds. V. The triangulation theorem and Hauptvermuting. Ann. of Math. (2), 56 (1952), 96114.

(5)J. Munkres , Obstructions to the smoothing of piecewise-differentiable homeomorphisms. Ann. of Math. (2), 72 (1960), 521554.

(7)P. Olum , Non-abelian cohomology and van Kampen's theorem. Ann. of Math. (2), 68 (1958), 658668.

(8)E. Specker , Die erste Cohomologiegruppe von Überlagerungen and Homotopie-Eigenschaften dreidimensionaler Mannigfaltigkeiten. Comment. Math. Helv. 23 (1949), 303333.

(10)J. H. C. Whitehead , On C1-complexes. Ann. of Math. (2), 41 (1940), 809824.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *